MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-2-3D-ES
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: as found condition: the axium prime device was returned for analysis within a shipping box and within a sealed, labeled, plastic biohazard pouch.The unknown micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: the pusher was found broken at the break indicator with the release wire not retracted.The axium prime implant coil was found stretched and damaged with the polypropylene filament broken.Testing/analysis: the exposed release wire was retracted, detaching the implant coil medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding issues with two different axium coils which occurred during the same case.The patient was undergoing a coil embolization procedure to treat an internal carotid artery unruptured saccular aneurysm.The aneurysm max diameter was 15mm and the neck diameter was 7mm.Blood flow and vessel tortuosity were normal.It was reported that the devices were prepared as indicated in the instructions for use (ifu).During the procedure the tail of the apb-1-2-3d-es coil was stretched.The coil was removed and replaced to continue the procedure.During the same case, another axium coil (qc-10-30-3d) could not be detached.The coil was again replaced to complete the procedure successfully.There was no harm or injury to the patient.Additional information received reported there were no issues that resulted in the coil stretch to the apb-1-2-3d-es.Regarding the coil qc-10-30-3d, no instat detacher was used.No less than 3 manual attempts to detach.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22577936
Report Number2029214-2025-01670
Device Sequence Number9785197
Product Code KRD
UDI-Device Identifier00763000313616
UDI-Public(01)00763000313616(17)270712(10)229175911
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-2-3D-ES
Device Catalogue NumberAPB-1-2-3D-ES
Device Lot Number229175911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2025
Initial Report FDA Received Date07/23/2025
Date Device Manufactured07/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexMale